Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 60, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 2, 2014, 5:18 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2014, 5:18 PM MST (00:18 UTC)
- Expired
- Aug 2, 2014, 8:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 128 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 2043 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
320
WGUS55 KVEF 030018
FFWVEF
AZC015-030315-
/O.NEW.KVEF.FF.W.0060.140803T0018Z-140803T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
518 PM MST SAT AUG 2 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 815 PM MST
* AT 510 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM 13 MILES SOUTH OF DIAMOND CREEK
CAMPGROUND...OR 42 MILES NORTHEAST OF KINGMAN. THE STORM
PRODUCING FLASH FLOODING WAS MOVING WEST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
DIAMOND CREEK CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3553 11334 3554 11348 3550 11354 3572 11373
3580 11356 3581 11333
$$
OUTLER2 follow-up statements
749
WGUS75 KVEF 030114
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
614 PM MST SAT AUG 2 2014
AZC015-030315-
/O.CON.KVEF.FF.W.0060.000000T0000Z-140803T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
614 PM MST SAT AUG 2 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MST FOR
CENTRAL MOHAVE COUNTY...
AT 611 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS ARE
LOCATED NEAR DIAMOND CREEK CAMPGROUND...OR 50 MILES NORTHEAST OF
KINGMAN...MOVING SOUTHWEST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
DIAMOND CREEK CAMPGROUND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL OF UP TO ONE HALF INCH IS EXPECTED IN ADDITION
TO THE INCH OR MORE THAT HAS ALREADY FALLEN.
&&
LAT...LON 3553 11334 3554 11348 3550 11354 3572 11373
3580 11356 3581 11333
$$
OUTLER769
WGUS75 KVEF 030307
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
807 PM MST SAT AUG 2 2014
AZC015-030316-
/O.EXP.KVEF.FF.W.0060.000000T0000Z-140803T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
807 PM MST SAT AUG 2 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM MST FOR CENTRAL
MOHAVE COUNTY...
RAINFALL HAS BEEN DECREASING IN INTENSITY AND HAS BEEN RATHER LIGHT
FOR THE PAST HOUR. THE THREAT OF FLASH FLOODING HAS ENDED FOR NOW.
LAT...LON 3553 11334 3554 11348 3550 11354 3572 11373
3580 11356 3581 11333
$$
JHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:52 PM MST, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 2, 2:52 PM MST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 252 PM PDT SAT AUG 2 2014 .SYNOPSIS...INCREASING THUNDERSTORM COVERAGE WITH A RISK OF HEAVY RAIN CAN BE EXPECTED THROUGH SUNDAY AS DEEPER MOISTURE AND A STRONG UPPER LEVEL DISTURBANCE MOVE IN FROM THE SOUTH. THIS WILL BE FOLLOWED BY A DRYING TREND FROM SOUTHWEST TO NORTHEAST EARLY NEXT WEEK. && .DISCUSSION...THE STRONG UPPER LEVEL LOW WE HAVE BEEN WATCHING THE LAST FEW DAYS IS MOVING NORTHWARD INTO NORTHERN BAJA CALIFORNIA THIS AFTERNOON. IT WILL CONTINUE TO PUSH NORTH THROUGH THE WEEKEND AND PROVIDE ANOMALOUS MOISTURE ACROSS OUR AREA. PRECIPITABLE WATER OF 1.37 INCHES FROM THE 12Z VEF SOUNDING IS PUSHING +2 STANDARD DEVIATIONS FOR THIS TIME OF YEAR. AN ENSEMBLE PW FORECAST OF ROUGHLY 1.5-1.6 INCHES CAN BE EXPECTED FOR TOMORROW...WHICH IS IN THE 99TH PERCENTILE FOR THIS TIME OF YEAR. OKAY...ENOUGH STATISTICS...IT IS MOIST OUT THERE. COMBINE THIS MOISTURE WITH POSITIVE VORTICITY ADVECTION ASSOCIATED WITH THE UPPER LOW AND THE FLASH FLOOD WATCH IS LOOKING SOLID THROUGH TOMORROW EVENING. SHOWERS AND THUNDERSTORMS THAT WERE ONGOING THIS MORNING SOUTH OF THE LAS VEGAS VALLEY ARE PROGRESSING SOUTHWESTWARD ACROSS SAN BERNARDINO COUNTY. ADDITIONAL CONVECTION IS DEVELOPING IN NORTHERN ARIZONA...EAST OF MOHAVE COUNTY. ALL GUIDANCE TRACKS THIS ACTIVITY TO THE WEST...IN CONCERT WITH MID-LEVEL STEERING FLOW. EXPECT INCREASING CHANCES ACROSS OUR EASTERN COUNTIES THIS AFTERNOON AND THROUGH THE EVENING. I EVEN ANTICIPATE OUTFLOW FROM STORMS THAT DEVELOP IN MOHAVE COUNTY LATER TO REACH THE LAS VEGAS VALLEY THIS EVENING AND GENERATE NEW CONVECTION /OR BE A HYBRID CONTINUAL PROPAGATION OF THE MOHAVE CONVECTION/. SO HAVE RAISED POPS IN THE VALLEY FOR THIS EVENING AND INTO THE OVERNIGHT HOURS. CHANCES INCREASE FARTHER NORTH AND WEST SUNDAY AS MOISTURE AND FORCING CONTINUE TO ADVECT IN THOSE DIRECTIONS. THE MAIN HAZARDS WITH CONVECTION THIS WEEKEND WILL BE VERY HEAVY RAINFALL...GUSTY WINDS...AND LOCALIZED AREAS OF BLOWING DUST ON THE LEADING EDGE OF OUTFLOW. PRECIP CHANCES WILL SHIFT MAINLY TO OUR NORTHEASTERN HALF OF THE FORECAST AREA MONDAY AS ANOTHER VORT MAX ROUNDS THE LOW...WHICH SHOULD BE POSITIONED ACROSS WESTERN NEVADA IN THE MORNING AND SLOWLY LIFTING NORTH. DRY SOUTHWEST FLOW SHOULD BRING SOME CLEARING MONDAY AFTERNOON TO PORTIONS OF SAN BERNARDINO COUNTY. WILL CONTINUE WITH PRECIPITATION CHANCES DECREASING FROM SOUTHWEST TO NORTHEAST MONDAY NIGHT AS THE VORT MAX PUSHES INTO UTAH. SOUTHWEST FLOW WILL BE OVER THE AREA TUESDAY THROUGH THURSDAY WITH A PACIFIC TROUGH MOVING FROM CALIFORNIA THROUGH NEVADA. THE FORCING ASSOCIATED WITH THIS TROUGH COMBINED WITH LINGERING MOISTURE WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS GOING ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. WITH THE DEPARTURE OF THIS WAVE AND MORE WIDESPREAD SOUTHWEST FLOW...FRIDAY IS LOOKING FAIRLY DRY CWA-WIDE. TEMPERATURES WILL REMAIN RATHER COOL THIS WEEKEND THROUGH MONDAY WITH THE UPPER LOW...ANOMALOUS MOISTURE...PRECIP...AND CLOUD COVER HANGING AROUND THE REGION. TEMPERATURES WILL THEN WARM THROUGH THE WEEK AND REACH NEAR NORMAL CONDITIONS FOR THE LATTER HALF OF THE WORK WEEK. && .AVIATION...FOR MCCARRAN...IT WILL BE A DIFFICULT WEEKEND WITH CHANCES OF SHOWERS AND THUNDERSTORMS NEAR THE TERMINAL AND IN ALL APPROACH CORRIDORS...RESULTING IN PERIODS OF LOW CEILINGS AND NUMEROUS OUTFLOW BOUNDARIES WHICH WILL BRING SHIFTING WINDS TO THE AIRPORT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORM CHANCES WILL INCREASE AREAWIDE TODAY AND SUNDAY...WITH THE MAIN CONCERNS BEING VERY HEAVY RAIN AND ERRATIC GUSTY WINDS. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED TODAY AND SUNDAY FOR THUNDERSTORMS WITH VERY HEAVY RAIN AND POTENTIAL FLASH FLOODING. && DISCUSSION/AVIATION...PADDOCK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Aug 2, 12:07 PM MST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1207 PM PDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM DUST STORM 11 S MANIX (UP240) 34.81N 116.60W
08/02/2014 SAN BERNARDINO CA LAW ENFORCEMENT
BLOWING DUST OFF A DRY LAKE BED NEAR NEWBERRY SPRINGS
REDUCED VISIBILITY TO NEAR 50 FEET IN A SMALL AREA ON
INTERSTATE 40 RESULTING IN AT LEAST 6 BIG RIGS BEING
INVOLVED IN AN ACCIDENT. ONE FUEL TRUCK SPILLED AT LEAST
70 GALLONS ONTO THE ROAD.
&&
STACHELSKILocal storm report, Aug 2, 3:19 PM MST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
319 PM PDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM DUST STORM 11 S MANIX (UP240) 34.81N 116.60W
08/02/2014 SAN BERNARDINO CA LAW ENFORCEMENT
*** 9 INJ *** BLOWING DUST OFF A DRY LAKE BED NEAR
NEWBERRY SPRINGS REDUCED VISIBILITY TO NEAR 50 FEET IN A
SMALL AREA ON INTERSTATE 40 RESULTING IN 7 BIG RIGS AND 3
VEHICLES BEING INVOLVED IN A SERIES OF ACCIDENTS. ONE
FUEL TRUCK SPILLED AT LEAST 70 GALLONS ONTO THE ROAD. 9
PEOPLE WERE TAKEN TO THE HOSPITAL WITH INJURIES WITH 2
SUFFERING MAJOR INJURIES.
&&
UPDATED WITH NEW INFORMATION FROM CALIFORNIA HIGHWAY PATROL AND AREA
MEDIA.
STACHELSKILocal storm report, Aug 2, 3:40 PM MST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
340 PM PDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL LAKE SABRINA 37.22N 118.62W
08/02/2014 M0.25 INCH INYO CA PUBLIC
LAKE SABRINA BOAT RAMP REPORTED PEA SIZE HAIL.
&&
STACHELSKILocal storm report, Aug 2, 4:40 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
440 PM PDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG PEACH SPRINGS 35.53N 113.43W
08/01/2014 MOHAVE AZ LAW ENFORCEMENT
THUNDERSTORM WINDS KNOCKED TREES DOWN ONTO POWER LINES IN
PEACH SPRINGS.
0445 PM FLASH FLOOD PEACH SPRINGS 35.53N 113.43W
08/01/2014 MOHAVE AZ LAW ENFORCEMENT
AS MUCH AS 8 TO 10 INCHES OF FLOWING WATER, MUD AND ROCKS
WASHED ACROSS LOW SPOTS ON PAVED ROADS IN PEACH SPRINGS.
&&
DELAYED REPORTS.
STACHELSKILocal storm report, Aug 2, 4:51 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
451 PM PDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL PEACH SPRINGS 35.53N 113.43W
08/02/2014 E0.25 INCH MOHAVE AZ LAW ENFORCEMENT
&&
CSTACHELThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:19 PM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Aug 3, 4:25 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 3, 4:33 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 42 min |
| Aug 3, 4:39 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.